Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 281, NWS Shreveport, LA

July 21, 2000LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 21, 2000, 3:46 PM CDT for LaSalle Parish, Louisiana. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 21, 2000, 3:46 PM CDT (20:46 UTC)
Expired
Jul 21, 2000, 4:45 PM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County LaSalle Parish, LA

The radar

The Ft Polk radar (KPOE), 97 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 3:50 PM CDTThunderstorm Wind 52 EOlla, LASeveral large trees and power lines down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2103 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WUUS54 KSHV 212047
SVRSHV
LAC059-212145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT FRI JUL 21 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LA SALLE PARISH IN LOUISIANA

* UNTIL 445 PM CDT

* AT 346 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER OLLA.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN LA SALLE PARISH AT 400 PM CDT
  RURAL NORTHEASTERN LA SALLE PARISH AT 420 PM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70
MPH. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA
LAKES SHOULD HEAD FOR PORT OR A SHELTER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NORTHERN LA SALLE PARISH IN LOUISIANA
UNTIL 445 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:45 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 21, 1:45 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 PM CDT FRI JUL 21 2000

CONCUR WITH MODELS THAT THE FEATURES SOLICITING THE MODERATE RISK
OVER CO TODAY WILL INFLUENCE OUR WEATHER SATURDAY. PRIMARY AREAS
WILL BE NORTH AND NORTHWEST PORTIONS OF CWFA. WILL GO WITH 40 TO 50
PERCENT POPS THERE...AND FOLLOW THE SYSTEM AS IT MOVES ESE INTO E LA
AND W MS SATURDAY NIGHT /BY THAT TIME IT MAY BE MORE OR LESS JUST A
BOUNDARY WITH LATE AFTERNOON REDEVELOPMENT ALONG IT/.  I WILL FOLLOW
MODEL DISPLAYS THROUGH 36 HOURS UNTIL THEY DIVERGE...AFTERWARD I
WILL NOT JUMP ON ANY PARTICULAR PRECIP FEATURE NOR ANY PARTICULAR
DRYING FEATURE...AS NW FLOW INFLUENCE WILL NOT BE OVERLY SIMPLIFIED.
HEAT ADVISORY FOR MOST OF AREA ALREADY DEAD...AND THE REST WILL BE
DROPPED THIS UPCOMING PACKAGE...IN SHORT...NO MORE HEAT ADVISORY.

EXTENDED WILL SEE RAIN CHANCES CONTINUE...BUT THINKING A SLIGHT
CHANCE FOR TUES AND WED. HENCE WILL JUST MENTION PARTLY CLOUDY IN
THE BODY OF ZONES FOR TUES/WED...WITH SLIGHT WARM UP.  17

PRELIMS...

SHV 73/94/71/91 70 2432
MLU 73/94/71/92 70 2333
TXK 71/92/69/91 68 2533
TYR 73/94/72/92 70 1332
LFK 72/96/71/93 70 1222

.SHV...OZONE ACTION DAY SATURDAY FOR USUAL COUNTIES OF NE TX.

In the hours before

Special weather statement, Jul 21, 10:30 AM CDT, 5 hours 16 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211630-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT FRI JUL 21 2000

A DECAYING THUNDERSTORM COMPLEX OVER SOUTHWEST ARKANSAS LATE THIS
MORNING HAS PRODUCED AN OUTFLOW BOUNDARY WHICH COULD BECOME A FOCAL
POINT FOR THUNDERSTORM DEVELOPMENT LATER TODAY. WITH DAYTIME HEATING
RESULTING IN INCREASED INSTABILITY...THIS BOUNDARY WILL PROVIDE A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN LOUISIANA AND
SOUTHERN ARKANSAS THIS AFTERNOON AND EVENING.

ANOTHER THUNDERSTORM COMPLEX WILL LIKELY DEVELOP OVER WESTERN KANSAS
LATER TODAY AND MOVE SOUTHEASTWARD TOWARD OUR AREA BY SATURDAY
MORNING.

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...STORM
SPOTTERS...AND HAM RADIO OPERATORS MIGHT BE NEEDED TODAY AND TONIGHT.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.